I have had diabetes type 1 for 41 years. anemia for 4 to 5 years.caused by lower functioning kidney which was caused by the diabetes. on procrit injections once per month. I have lots of side effects from the procrit. I heard about intrinsic factor supplements. I have also heard about IGF supplements. Would either of these increase my absorption capabilities or reverse my current anemia issue. I have been on iron supplements twice a day without much change for several years. according to what i have seen so far, absorption of iron and b vitamins are inhibited by this condition.
Will intrinsic factor supplements help with lower funtioning kidney induced chronic anemia?
- 29 Sep 2011 by contraindicators
- procrit, anemia, diabetes, type 2, side effect, injection, chronic, kidney
Added 29 Sep 2011:
I also have had a problem with bleeding hemorroids in the past which have contributed to this issue. My list of health conditions are diabetes type 1, fibromyalgia, neuropathy, asthma, morbid obesity, severe sleep apnea, hypothyroidism, high blood pressure, high cholesterol, hemorroids, depression, anxiety, diverticulitis, recurrent yeast infections, skin rash in the folds, and recurrent ear and upper respiratory problems.
13 Oct 2011
I am so sorry no one has answered you question, & I certainly don't have an answer for you about the iron & your kidneys since it's caused by diabetes. I know it does this, but don't know if the other (intrinsic factor supplements) would help or not. I think with all your conditions, you shoud go back to your profile & add, the fibomyalgia & other conditions( I can't see them now) you listed & you will get more responses. I have anemia & lower kidney function, but my doctor feels the lower kidney function is age related.Please repost in the other fields, & I think your responses will be greater...
14 Oct 2011
I spoke with friend & will give you her opinion, but you do as she says need to talk to your endcotrinologist. :
This is something to discuss with their endocrinologist. I'll bet a good deal of their problems are due to just being brittle. I would imagine the skin fold rashes, ear problems and perhaps even URI can be due to fungal overgrowth secondary to being a brittle diabetic. I wonder if lap band surgery would be any kind of option for the obesity. Losing weight wouldhelp him or her control their sugars too. As far as the intrinsic factor, that's over my head but they should discuss it with the Drs. There is some reason they are not absorbing the iron and any bleeding is not helping matters. They should consult a specialist on the hemorrhoids. My mom works for a Dr who lasers them and it is no more than putting a gun like device into the rectum and shooting a few laser spots and it is not painful and they recover easily and it is very effective! I have covered for her a time or two and have seen it done. If I had problems with hemorrhoids I'd do it for sure!
Hope this helps. The procedure she is talking bout for the hemmoroids is called the CRH Oreagan System I believe. Good luck ... Mry632009
- Procrit Information for Consumers
- Procrit Information for Healthcare Professionals (includes dosage details)
- Side Effects of Procrit (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I ahe a kidney disease and by taiking iron tablets I became constipated, can psyllium be ggod for me
can psyllium be good for me i am taking iron daily, vitamin c 1000 daily,b12 inyectable every two weeks, a shoot of procrit every 3 weeks.take a full ...
1 answer • 17 Aug 2010
... Drs. are not much help, and I just inject insilin when my monitor tells me to, but oh do I feel like crap all the time. I really only eat once a ...
1 answer • 29 Jan 2011
Type 2 diabetes, after starting Lantus gained 12 lbs in 3days & abdominal pain - common side effect?
2 years as a type 2 diabetic..been on januvia..doc put me on lantus 24 hr pen injection..up to 24units on the pen..blood sugars are great..but..I ...
1 answer • 16 May 2011
... levels ( H & H & platelets). Anyone with the same problems. I have to have labs & Procrit injections every week
1 answer • 28 Dec 2013
my fatique level is very high,in other words I tire very easily,and find it very very difficult to exercise in any way. At 14 weeks into the 6 month ...
3 answers • 12 Jul 2014